Siberian Mathematical Journal

, Volume 45, Issue 4, pp 680–698 | Cite as

Asymptotic Expansions for the Distribution of the Crossing Number of a Strip by Sample Paths of a Random Walk

  • V. I. Lotov
  • N. G. Orlova


The complete asymptotic expansions are obtained for the distribution of the crossing number of a strip in n steps by sample paths of an integer-valued random walk with zero mean. We suppose that the Cramer condition holds for the distribution of jumps and the width of strip increases together with n; the results are proven under various conditions on the width growth rate. The method is based on the Wiener–Hopf factorization; it consists in finding representations of the moment generating functions of the distributions under study, the distinguishing of the main terms of the asymptotics of these representations, and the subsequent inversion of the main terms by the modified saddle-point method.

random walk crossing number complete asymptotic expansions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Doob J. L.,Stochastic Processes, John Wiley, New York (1953).Google Scholar
  2. 2.
    Lotov V. I. and Orlova N. G., "On the number of crossings of a strip by sample paths of a random walk," Sbornik: Mathematics, 194, No. <del> </del>6, 927–939 (2003).CrossRefGoogle Scholar
  3. 3.
    Borovkov A. A., "New limit theorems in boundary problems for sums of independent terms," Select. Transl. Math. Statist. Probab., 5, 315–372 (1965).Google Scholar
  4. 4.
    Lotov V. I., "Asymptotic analysis of distributions in problems with two boundaries. I," Theory Probab. Appl., 24, No. 3, 480–491 (1980).Google Scholar
  5. 5.
    Lotov V. I., "Asymptotic analysis of distributions in problems with two boundaries. II," Theory Probab. Appl., 24, No. 4, 869–876 (1980).Google Scholar
  6. 6.
    Lotov V. I., "On an approach to problems with two boundaries," in: Statistics and Control of Stochastic Processes [in Russian], Nauka, Moscow, 1989, pp. 117–121.Google Scholar
  7. 7.
    Borovkov A. A. and Rogozin B. A., "Boundary value problems for some two-dimensional random walks," Theory Probab. Appl., 9, No. 3, 361–388 (1964). 698 <del> </del>Google Scholar

Copyright information

© Plenum Publishing Corporation 2004

Authors and Affiliations

  • V. I. Lotov
    • 1
  • N. G. Orlova
    • 1
  1. 1.Sobolev Institute of MathematicsNovosibirsk

Personalised recommendations